Alert archive / Florida / Wind Chill Advisories in 2014
Wind Chill Advisory 1, NWS Melbourne, FL
NWS Melbourne, FL issued this wind chill advisory at Jan 2, 2014, 2:06 PM EST for Lake County, Volusia County, Florida. It took effect at Jan 3, 2014, 4:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2014, 2:06 PM EST (19:06 UTC)
- In effect from
- Jan 3, 2014, 4:00 AM EST
- Expired
- Jan 3, 2014, 10:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
214 WWUS42 KMLB 021906 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 206 PM EST THU JAN 2 2014 FLZ041-044-141-144-031500- /O.NEW.KMLB.WC.Y.0001.140103T0900Z-140103T1500Z/ INLAND VOLUSIA-NORTHERN LAKE-COASTAL VOLUSIA-SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...DAYTONA BEACH... CLERMONT 206 PM EST THU JAN 2 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EST FRIDAY. * WIND CHILL VALUES...NORTHWEST WINDS OF 15 TO 20 MPH WITH FREQUENT HIGHER GUSTS WILL COMBINE WITH TEMPERATURES IN THE UPPER 30S TO PRODUCE WIND CHILL VALUES BETWEEN 30 AND 35 DEGREES TOWARDS SUNRISE FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SEDLOCK
2 follow-up statements
013 WWUS42 KMLB 030927 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 427 AM EST FRI JAN 3 2014 FLZ041-044-141-144-031500- /O.CON.KMLB.WC.Y.0001.000000T0000Z-140103T1500Z/ INLAND VOLUSIA-NORTHERN LAKE-COASTAL VOLUSIA-SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...DAYTONA BEACH... CLERMONT 427 AM EST FRI JAN 3 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WIND CHILL VALUES...NORTHWEST WINDS OF 15 TO 20 MPH WITH FREQUENT HIGHER GUSTS WILL COMBINE WITH TEMPERATURES NEAR 40 DEGREES TO PRODUCE WIND CHILL VALUES BETWEEN 30 AND 35 DEGREES THROUGH 10 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
320 WWUS42 KMLB 031503 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1003 AM EST FRI JAN 3 2014 FLZ041-044-141-144-031615- /O.EXP.KMLB.WC.Y.0001.000000T0000Z-140103T1500Z/ INLAND VOLUSIA-NORTHERN LAKE-COASTAL VOLUSIA-SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...DAYTONA BEACH... CLERMONT 1003 AM EST FRI JAN 3 2014 ...WIND CHILL ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 2, 9:56 AM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Jan 2, 9:56 AM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
956 AM EST THU JAN 2 2014
.DISCUSSION...
...VERY WARM THIS AFTERNOON...
...HAZARDOUS MARINE CONDITIONS...
...SLIGHT CHANCE FOR AFTERNOON STORMS...
...MUCH COLDER AND STAYING BREEZY OVERNIGHT...
CURRENT-TONIGHT...STUBBORN LOW CLOUDS/FOG SLOWLY BURNING OFF THIS
MORNING. SOME SUNSHINE POSSIBLE ESPECIALLY SOUTHWARD BEFORE CLOUDS
ARE FORECAST TO FILL IN THROUGH THE DAY WITH THE APPROACH OF A LOW
PRESSURE SYSTEM AND ASSOCIATED PRECIPITATION. SOUTHWEST WINDS
BECOMING BREEZY MOST PLACES LATER THIS MORNING AND AFTERNOON. WARMER
CONDITIONS ALSO FORECAST WITH HIGHS IN THE UPPER 70S TO AROUND 80
DEGREES NEAR AND NORTH OF THE I-4 CORRIDOR. LOWER TO MIDDLE 80S
FORECAST SOUTHWARD WITH THE POSSIBILITIES OF NEAR RECORD/RECORD
HIGHS AT MELBOURNE AND VERO BEACH.
A WARM FRONTAL BOUNDARY CURRENTLY RESIDES JUST NORTH OF CENTRAL
FLORIDA THIS MORNING. AS WE ARE IN THE WARM SECTOR...EXPECT WARM AND
MOIST CONDITIONS WITH INCREASING SHOWER AND ISOLATED LIGHTNING STORM
CHANCES NORTH OF I-4 INTO THIS AFTERNOON WITH SLOWLY INCREASING
CHANCES SPREADING SOUTHWARD THROUGH LATE AFTERNOON AND EARLY
EVENING. A FEW STORMS COULD BE ON THE STRONG SIDE WITH
LIGHTNING...GUSTY WINDS BRIEF HEAVY DOWNPOURS THE MAIN THREATS
ASSOCIATED WITH THE FAST MOVING CONVECTION...(OUT OF THE SOUTHWEST).
THE GREATEST CHANCE FOR A STRONG STORM THIS AFTERNOON WILL BE NEAR
AND NORTH OF THE I-4 CORRIDOR. ENERGY ALOFT WILL DRIVE THE SURFACE
FRONT BACK SOUTHWARD TONIGHT THROUGH EAST CENTRAL FLORIDA.
REINFORCING COLD AIR AND GUSTY NORTHWEST WINDS WILL SURGE INTO
CENTRAL FLORIDA THIS EVENING AND OVERNIGHT BEHIND THE BOUNDARY
OVERNIGHT LOWS COLDER THAN RECENT DAYS WITH READINGS IN THE UPPER
30S TO AROUND 40 DEGREES NORTH OF THE I-4 CORRIDOR/VOLUSIA COAST.
LOWER TO MIDDLE 40S ACROSS MUCH OF THE REST OF THE INTERIOR...EXCEPT
UPPER 40S OKEECHOBEE COUNTY. UPPER 40S OVER MUCH OF BREVARD COUNTY
EXPECTED WITH LOWER TO MIDDLE 50S FOR LOWS OVER THE TREASURE COAST.
COLD WIND CHILLS IN THE LOWER 30S POSSIBLE NORTH OF THE I-4 CORRIDOR
WITH COOLEST READINGS AFTER MIDNIGHT AND TOWARDS SUNRISE.
&&
.AVIATION...LOW CLOUDS AND FOG GRADUALLY DISSIPATING THROUGH THE
MORNING. GUSTY SOUTHWEST WINDS ARE FORECAST FOR LATE MORNING AND
AFTERNOON AHEAD OF AN APPROACHING FRONT. THE FRONT WILL MOVE THROUGH
THIS EVENING WITH GUSTY NORTHWEST WINDS THROUGH THE NIGHT.
BAND OF PRE FRONTAL CONVECTION IS FORECAST TO MOVE ACROSS THE
NORTHERN TERMINALS LATE THIS AFTERNOON...ESPECIALLY NORTHWARD FROM
KISM-KMCO-KTIX. THESE WILL BE FAST MOVING AND CAPABLE OF PRODUCING
STRONG WINDS OVER 34 KNOTS.
DURING THE OVERNIGHT HOURS...NORTHWEST/NORTH WINDS MAY OCCASIONALLY
GUST 20-25 KNOTS...ESPECIALLY FOR THE NORTHERN TERMINALS.
&&
.MARINE...TODAY-TONIGHT...GUSTY SOUTHWEST WINDS AROUND 20 KTS
THROUGH THE DAY BECOMING NORTHWEST BEHIND A STRONG COLD FRONT THIS
EVENING AND INCREASING TO 25-30 KTS OFFSHORE WITH FREQUENT GUSTS TO
GALE FORCE. SEAS BUILDING TO 4-6 THROUGH THIS AFTERNOON WILL BUILD
10-12 FT OFFSHORE/GULF STREAM OVERNIGHT. A GALE WARNING IS IN EFFECT
OFFSHORE NORTH OF SEBASTIAN INLET OVERNIGHT. A SMALL CRAFT ADVISORY
WILL GO INTO EFFECT EVERYWHERE ELSE FOR GUSTY WINDS AND BUILDING
SEAS. VERY HAZARDOUS MARINE CONDITIONS WILL DEVELOP OVER THE NEXT 24
HOURS. FAST OFFSHORE MOVING SHOWERS AND ISOLATED STORMS WILL OCCUR
THIS AFTERNOON/EVENING OVER THE COASTAL WATERS...ESPECIALLY
NORTHWARD. LIGHTNING...GUSTY WINDS AND TORRENTIAL DOWNPOURS THE MAIN
THREATS.
INLAND LAKE BOATERS CAN EXPECT GUSTY SOUTHWEST WINDS OVER OPEN WATER
THIS MORNING AND AFTERNOON.
&&
.CLIMATE...VERY WARM AND UNSEASONAL TEMPERATURES EXPECTED TODAY. SEE
RECORDS BELOW.
MCO 86 DEGREES IN 1924.
DAB 82 DEGREES IN 2006, 1937.
VRB 86 DEGREES IN 1996.
MLB 85 DEGREES IN 1939.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
FRIDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR WATERS FROM
SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 1 AM EST FRIDAY FOR WATERS FROM
VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
OFFSHORE.
GALE WARNING FROM 1 AM TO 10 AM EST FRIDAY FOR WATERS FROM
VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM 1 AM TO 10 AM EST FRIDAY FOR COASTAL
WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
NM OFFSHORE.
GALE WARNING FROM 10 PM THIS EVENING TO 10 AM EST FRIDAY FOR
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
TO 60 NM OFFSHORE.
&&
SEDLOCK/CRISTALDIHazardous weather outlook, Jan 2, 11:15 AM EST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1115 AM EST THU JAN 2 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-030200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1115 AM EST THU JAN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .HIGH WIND IMPACT... SOUTHERLY WINDS WILL BE INCREASING THIS AFTERNOON AND MAY GUST 20 TO 25 MPH...CAUSING CHOPPY CONDITIONS ON INLAND LAKES. HOWEVER...GUSTY NORTHWEST WINDS MAY ACTUALLY INCREASE AFTER SUNSET BEHIND A STRONG COLD FRONT AND CAUSE ROUGH CONDITIONS ON AREA LAKES. .THUNDERSTORM IMPACT... A BAND OF SHOWERS AND STORMS IS EXPECTED TO APPROACH THE AREA THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. IF ENOUGH HEATING AND INSTABILITY DEVELOP...A FEW STRONG STORMS COULD OCCUR...ESPECIALLY SINCE ATMOSPHERIC WIND FIELDS WILL INCREASING. SHOWER AND STORM MOVEMENT WILL BE QUICKLY TO THE NORTHEAST AT 35 TO 40 MPH. .RIP CURRENT IMPACT... A CONTINUED EAST SWELL AND ASTRONOMICAL EFFECTS FROM THE NEW MOON WILL KEEP THE RIP CURRENT RISK AT MODERATE. ONLY SWIM IN THE OCEAN NEAR A LIFEGUARD. .WIND AND SEA IMPACT... SOUTH TO SOUTHWEST WINDS WILL INCREASE TO AROUND 20 KNOTS ACROSS THE OFFSHORE WATERS TODAY. A MORE SIGNIFICANT INCREASE IN WIND SPEEDS WILL OCCUR BEHIND A STRONG COLD FRONT TONIGHT WITH NORTHWEST TO NORTH WINDS SURGING TO 25 KNOTS...AND FREQUENT GUSTS TO GALE FORCE EXPECTED OFFSHORE AFTER MIDNIGHT. .MARINE THUNDERSTORM GUST IMPACT... THERE IS A CHANCE FOR SHOWERS AND STORMS TO MOVE QUICKLY NORTHEASTWARD ACROSS THE WATERS THIS AFTERNOON AND PRODUCE WIND GUSTS 35 KNOTS OR GREATER...ESPECIALLY NORTH OF SEBASTIAN INLET. .EXCESSIVE COLD IMPACT... STRONG AND GUSTY NORTHWESTERLY WINDS OF AROUND 20 MPH BEHIND THE STRONG COLD FRONT TONIGHT WILL PRODUCE WIND CHILL READINGS BETWEEN 30 AND 35 DEGREES OVER LAKE AND VOLUSIA COUNTIES AROUND SUNRISE FRIDAY. PERSONS WHO WILL BE OUTDOORS LATE TONIGHT OR EARLY FRIDAY MORNING SHOULD DRESS APPROPRIATELY FOR THE COLD WEATHER...INCLUDING A HAT...GLOVES AND SUFFICIENTLY WARM CLOTHING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GUSTY NORTH WINDS ON FRIDAY WILL PRODUCE VERY HAZARDOUS BOATING CONDITIONS OVER THE ATLANTIC. WINDS WILL GRADUALLY DIMINISH OVER THE WEEKEND BUT SEAS WILL BE SLOW TO SUBSIDE. ANOTHER NORTHWEST TO NORTH WIND SURGE IS FORECAST BEHIND A COLD FRONT MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE THIS AFTERNOON IF NECESSARY. LASCODY/CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 4:40 AM EST | Gale Warning | MLB | 35 hr | |
| Jan 2, 2:41 PM EST | Special Weather Statement | MLB | Seminole | 34 min |
| Jan 2, 2:47 PM EST | Special Marine Warning | MLB | 58 min | |
| Jan 2, 4:20 PM EST | Special Weather Statement | MLB | Orange | 25 min |
| Jan 2, 4:48 PM EST | Special Weather Statement | MLB | Osceola | 27 min |
| Jan 2, 5:16 PM EST | Special Weather Statement | MLB | Osceola | 29 min |
Nearby
Wind Chill Advisories in Florida, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.